MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45753
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
An angiodynamics territory manager (tm) reported an issue with a mini stick max.During a procedure, the tip of the msm sheath was sliced off by the balloon, inside of the vessel.This occurred at the tail end of a successful atherectomy procedure.The physician transferred the patient to the hospital so a surgical cut-down could be performed to remove the remaining piece.The piece was able to be removed and the patient did not experience any harm due to the incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was one {1} 4f introducer.As received, the 4f introducer contained bio material {blood} inside and out, a piece of the guidewire nitinol.018 x 45cm remained inside.The tip of the 4f introducer appeared to be damaged and a piece of the tubing was missing.Thie reported device is a supplied component.Angiodynamics' supplier was notified of this event via scar004231 and the sample was sent to our supplier, medron llc for a root cause/corrective action and dhr review of supplier lot.Per the supplier's response: an examination of the returned sample suggest the dilator was nicked by a sharp object at an angel of approximately 20% of the axial.There is no process flexan that would be in this area or have a sufficiently sharp surface to create such a cut.During the procedure it appears the dilator tip was stuck and thus an axial force was created.The force on the dilator stretched the material until it broke.The supplier performed a dhr review of the reported lot and found no indication of a manufacturing defect that could have impacted the reported event.The customer's reported complaint description is confirmed.A definitive root cause for the reported failure could not be determined, however the most likely root cause was user technique.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: direction for use {dfu}: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred in shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Operational instructions: prior to insertion, flush all components with saline or heparinized/saline.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10927089
Report Number1317056-2020-00187
Device Sequence Number716150
Product Code DRE
UDI-Device IdentifierH965457531
UDI-PublicH965457531
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number45753
Device Lot Number5627103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR